| Model Number |
BMK6F95 |
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a medical procedure in the basilar artery using a benchmark 6f 071 delivery catheter (benchmark) and neuron select 5f catheter (5f select).During the procedure, while advancing the benchmark to the target vessel with the 5f select, the benchmark starting leaking near the hub.Therefore, the benchmark was removed.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the benchmark was kinked distal to the hub beneath the strain relief.The strain relief was unraveled, and a fracture was observed.Conclusions: evaluation of the returned benchmark confirmed that the device was leaking near the hub while flushing the device during decontamination.The device was flushed with air while submerged, and air was observed exiting the catheter from beneath the strain relief.The strain relief was unraveled, and a fracture was observed.If the device is retracted from its packaging at an extreme angle or is otherwise mishandled at extreme angles, damage such as a kink and subsequent fracture may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.